Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

HIV Drug ResistanceHIV Drug Resistance
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


change my medication
Nov 22, 2002

my viral load is undetectable and my t-cell count is 765 i take crixivan 2 pills 3 times a day and combivar 0ne tablet in the morning and evening.now my doctor asked me if i want to change to a one a day tablet.i dont know if i want to change since i am doing so well i am scared i will not do well if i change.i once had 0 cells so i have made a lot of progress i would hate to make the wrong choice.do you think it would be safe for me to change?

Response from Dr. Little

I understand your fear - but it really depends upon what the once a day regimen would include and what your viral load was before you began your current successful treatment regimen. One very easy way to simplify your current therapy and still maintain the same general treatment would be to add low dose ritonavir (and lower the indinavir dose). This would mean taking your indinavir twice a day (like you do with your combivir) instead of 3 times a day. This might be a good start. I will have to be a bit more conservative about switching to either an NNRTI-based once daily or NRTI-based once daily regimen, since if you started with a very low T cell count, I might assume that you also started with a fairly high viral load. These options may work fine, but I would discuss these issues with your provider in terms of what he/she thinks might be the particular regimen - and address the relative potency of this new regimen compared to what you are on now - making sure they are really equals.


Previous
Cry for help from africa - will new drugs reduce resistance?
Next
Resistant to everything available...now what?

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement